MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ44S
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a sadi (single anastomosis duodeno-ileal bypass) procedure, the ligasure device experienced energy activation and sealing issues while dissecting around the pylorus.The device was sealing, but after manipulating the tissue, capillaries in the omentum began oozing.These were subsequently sealed with the ligasure device.The sealing was inadequate or partial, with evidence of energy delivery and end tones heard.The tissue type being sealed was omentum.The jaws were cleaned during the procedure when buildup occurred.The ligasure device was plugged into a generator, and another ligasure device was used successfully with the same generator.The patient was discharged.
 
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial #: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a sadi (single anastomosis duodeno-ileal bypass) procedure, the ligasure device experienced energy activation and sealing issues while dissecting around the pylorus.The device was sealing, but after manipulating the tissue, capillaries in the omentum began oozing.These were subsequently sealed with the ligasure device.The sealing was inadequate or partial, with evidence of energy delivery and end tones heard.There was no re-grasp alert.The tissue type being sealed was omentum.The jaws were cleaned during the procedure when buildup occurred.The ligasure device was plugged into a generator and another ligasure device was used successfully with the same generator.The patient was discharged.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21924554
Report Number1717344-2025-00613
Device Sequence Number4085472
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public10884521830967
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Catalogue NumberLXMJ44S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown